On Rellich‘s Lemma, the Poincaré inequality, and Friedrichs extension of an operator on complex spaces





This paper is mainly concerned with: (i) a generalization of the Rellich‘s Lemma to a Riemann subdomain of a complex space, (ii) the Poincaré inequality, and (iii) Friedrichs extension of a Schrödinger type operator. Applications to the eigenfunction expansion problem associated to the modified Laplacian are also given.


Weighted Sobolev-Schrödinger product , Friedrichs extension , resolvent mapping
  • Chia-chi Tung Department of Mathematics and Statistics, Minnesota State University, Mankato Mankato, MN 56001, USA.
  • Pier Domenico Lamberti Dipartimento di Tecnica e Gestione dei Sistemi Industriali (DTG), University of Padova, Stradella S. Nicola 3-36100 Vicenza, Italy.
  • Pages: 265–285
  • Date Published: 2021-08-01
  • Vol. 23 No. 2 (2021)

A. Andreotti and W. Stoll, Analytic and algebraic dependence of meromorphic functions, Lecture Notes in Mathematics, vol. 234, Berlin-New York: Springer-Verlag, 1971.

D. Barlet, Cycles analytiques complexes. I. Théorèmes de préparation des cycles, [Complex analytic cycles. I. Preparation theorems for cycles], Cours Spécialisés, vol. 22, Paris: Société Mathématique de France, 2014.

H. Behnke and H. Grauert, “Analysis in non-compact complex spaces”, in Proceedings of the Conference on Analytic functions (Edit. Behnke, H. and H. Grauert), pp. 11-44, Princeton Univ. Press, Princeton, N.J., 1960.

R. Courant and D. Hilbert, Methods of Mathematical Physics, vol. I, New York: Interscience Publishers, 1962.

J. Deny and J. L. Lions, “Les espaces du type de Beppo Levi”, Ann. Inst. Fourier (Grenoble), vol. 5, no. 195, pp. 305-370, 1954.

L. C. Evans, Partial Differential Equations, vol. 19, Providence RI: American Mathematical Society, 1998.

F. Galaz-Fontes, “On Friedrichs inequality and Rellich‘s theorem”, J. Math. Anal. Appl., vol. 145, no. 2, pp. 516-523, 1990.

H. Grauert and R. Remmert, Theory of Stein Spaces, Grundlehren der Mathematischen Wissenschaften, vol. 236, Berlin-Heidelberg-New York: Springer-Verlag, 1979.

H. Grauert and R. Remmert, Coherent Analytic Sheaves, Grundlehren der Mathematischen Wissenschaften, vol. 265, Springer, Berlin-Heidelberg-New York: Springer-Verlag, 1984.

Ph. Griffiths and J. Harris, Principles of algebraic geometry, New York: John Wiley & Sons, 1994.

E. Hebey, Nonlinear Analysis on Manifolds: Sobolev Spaces and Inequalities, Courant Lecture Notes in Mathematics, vol. 5, New York University, Courant Institute of Mathematical Sciences, New York, Providence, RI: American Mathematical Society, 1999.

M. Melgaard and G. Rozenblum, “Schrödinger operators with singular potentials”, Stationary Partial Differential Equations (Edit. M. Chipot and P. Quittner), vol. II, Handb. Differ. Equ., Amsterdam, North-Holland: Elsevier, 2005, pp. 407-517.

R. Narasimhan, Analysis on Real and Complex Manifold, Advanced Studies in Pure Mathematics, vol. 1, Paris: Masson & Cie, Éditeurs, Amsterdam: North-Holland Publishing Co., New York: American Elsevier Publishing Co., 1968.

R. S. Palais, Seminar on the Atiyah-Singer Index Theorem, Annals of Mathematics Studies, No. 57, Princeton, New Jersey: Princeton University Press, 1967.

F. Rellich, “Ein Satz u ̈ber mittlere Konvergenz”, Nachr. Ges. Wiss. G ̈ottingen, Math.-Phys. Kl, pp. 30-35, 1930.

F. Riesz and B. Sz.-Nagy, Functional Analysis, New York: Frederick Ungar Publishing Co., 1955.

J. Ruppenthal, “Analysis on singular complex spaces”, Habilitationsschrift, Fachgruppe Mathematik und Informatik, Bergische Universität Wuppertal, 2011.

C. Tung, “The first main theorem of value distribution on complex spaces”, Atti Accad. Naz. Lincei Mem., Cl. Sci. Fis. Mat. Natur. Sez. Ia, vol. 15, no. 4, pp. 91-263, 1979.

C. Tung, “Semi-harmonicity, integral means and Euler type vector fields”19, Adv. Appl. Clifford Algebr., vol. 17, no. 3, pp. 555-573, 2007.

C. Tung, “On the weak solvability of Schrödinger type equations with boundary conditions”, Math. Rep. (Bucur.), vol. 15 (65), no. 4, pp. 497-510, 2013.

C. Tung, “On Wirtinger derivations, the adjoint of the operator ∂, and applications”. Izv. Ross. Akad. Nauk Ser. Mat., vol. 82, no. 6, pp. 172-199, 2018; translation in Izv. Math., vol. 82, no. 6, pp. 1239-1264, 2018.

R. O. Wells, Differential Analysis on Complex Manifolds, Third edition, Graduate Texts in Mathematics, vol. 65, New York: Springer, 2008.


Download data is not yet available.



How to Cite

C.- chi Tung and P. D. Lamberti, “On Rellich‘s Lemma, the Poincaré inequality, and Friedrichs extension of an operator on complex spaces”, CUBO, vol. 23, no. 2, pp. 265–285, Aug. 2021.